Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

February 25, 2021Cleveland County, Oklahoma

NWS Norman, OK issued this special weather statement at Feb 25, 2021, 10:39 PM CST for Cleveland County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2021, 10:39 PM CST (04:39 UTC)
Expired
Feb 25, 2021, 11:15 PM CST
In force
36 min
Issued by
NWS Norman, OK

County Cleveland County, OK

The radar

The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS84 KOUN 260439
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1039 PM CST Thu Feb 25 2021
 
OKZ027>029-260515-
Grady OK-Cleveland OK-McClain OK-
1039 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 1115 PM CST...

AT 1033 PM CST, a thunderstorm was located near Blanchard, moving 
northeast at 50 MPH.

HAZARDS INCLUDE...
Pea size hail...

LAT...LON 3506 9763 3521 9775 3538 9727 3523 9718
TIME...MOT...LOC 0433Z 238DEG 42KT 3518 9761 

$$

SIX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Feb 25, 6:24 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 25, 6:24 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
624 PM CST Thu Feb 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 151 PM CST Thu Feb 25 2021

This evening, a mid-level shortwave is expected to move through
the area with an embedded jet streak. Southeast Oklahoma is
forecasted to be on the left exit of this jet maxima, along with
some mid-level cooling, could allow for destabilization for
elevated thunderstorms. The greater chance for stronger
instability will stay south and east of the area, however, some
areas could see up to 400 J/kg of MUCAPE. With that being said,
there is a slight chance of thunderstorms that could produce some
small hail this evening and overnight. Rain chances will remain
across central and south-central OK until sunrise. For tomorrow,
cloud cover should keep temperatures mild across the area, with
highs in the mid-upper 50s across most of the area, and into the
low 60s across portions of western-north Texas.

Bunker

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 335 PM CST Thu Feb 25 2021

Warm and breezy conditions are expected on Saturday as a surface
cyclone strengthens across the High Plains in response to an
approaching shortwave trough. Low-level temperatures (e.g., 850
mb) are progged to increase markedly (~10 to 13+ deg C), which
should result in above-average highs in the 60s to near 70 deg F.
Opted to trend warmer than the deterministic NBM using the 50th
percentile NBM probabilistic guidance given the aforementioned
synoptic pattern. Even warmer temperatures are possible (e.g., GFS
MOS), but increasing cloud cover may temper the magnitude of
vertical mixing.

Isentropic ascent and moisture advection ahead of the shortwave
trough will result in showers and thunderstorms across northeast
Texas into southeast Oklahoma by Saturday afternoon into Saturday
night. As the surface cyclone accelerates to the northeast, the
attendant cold front will move into northwest Oklahoma Saturday
evening and continue to move southward overnight. Flow aloft is
also forecast to veer (decreasing isentropic ascent), so the
combined effect should be shift the heavier precipitation south
and east with time. However, isentropic ascent may increase once
again during the day Sunday--so probabilities for precipitation
were maintained.

By Monday into Tuesday, an upper-level low across the southwest
U.S. is progged to eject into the Southern Plains with an
increasing probability for rain. Currently, it appears the onset
of precipitation will be late enough Monday to prevent winter
precipitation during the morning hours. By Tuesday night (as the
upper level low passes overhead), thermal profiles also appear
just warm enough for a very cold rain, but it will have to be
watched carefully (i.e., the impact of dynamic cooling).

Beyond Tuesday, a gradual warming trend may occur. However, there
is uncertainty as various solutions range from a shortwave ridge
to a shortwave trough across the Southern Plains.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CST Thu Feb 25 2021

MVFR ceilings over the southern half of Oklahoma and south will
persist well into Friday while occasional light rain ends early
Friday. VFR conditions are expected again in northern and western
Oklahoma Friday afternoon. Northeast winds will become southwest
by Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  36  54  37  66 /  30   0   0  20
Hobart OK         33  57  36  67 /  20   0   0  10
Wichita Falls TX  37  58  40  68 /  50   0   0  30
Gage OK           26  60  32  71 /   0   0   0   0
Ponca City OK     33  53  33  66 /  10   0   0  10
Durant OK         43  56  42  68 /  80  20   0  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....10
AVIATION...09
Hazardous weather outlook, Feb 25, 11:17 AM CST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1117 AM CST Thu Feb 25 2021

OKZ004>048-050>052-TXZ083>090-261730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1117 AM CST Thu Feb 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
A few thunderstorms are possible across parts of north Texas and
central and southern Oklahoma this afternoon through tonight. The
potential for severe weather is low, although small hail could
occur with stronger thunderstorms in south central and southeast
Oklahoma.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms are also possible Saturday afternoon into Saturday
night, across parts of central and southern Oklahoma, and north
Texas. The potential for severe weather this weekend appears to be
low at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Feb 25, 8:08 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
808 PM CST Thu Feb 25 2021

OKZ046-047-050-051-260245-
Love OK-Carter OK-Johnston OK-Marshall OK-
808 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southwestern Johnston and northwestern Marshall Counties
Until 845 PM CST...

AT 807 PM CST, a strong thunderstorm was located near Burneyville,
moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3388 9732 3388 9734 3398 9741 3431 9683
      3407 9667 3395 9698 3396 9698 3394 9700
      3387 9717 3390 9718 3392 9721 3390 9725
      3386 9726 3387 9728 3389 9731 3386 9732
TIME...MOT...LOC 0207Z 234DEG 49KT 3394 9729

SIX
Special weather statement, Feb 25, 10:08 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1008 PM CST Thu Feb 25 2021

OKZ030>032-042-260430-
Pottawatomie OK-Pontotoc OK-Hughes OK-Seminole OK-
1008 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
northern Pontotoc...northwestern Hughes and southern Seminole
Counties Until 1030 PM CST...

AT 1004 PM CST, a thunderstorm was located 6 miles northeast of
Vanoss, moving northeast at 70 MPH.

HAZARDS INCLUDE...
Pea size hail...
Wind gusts to 40 MPH...

LAT...LON 3472 9684 3484 9694 3489 9693 3524 9642
      3502 9623
TIME...MOT...LOC 0404Z 237DEG 62KT 3485 9681

SIX
Special weather statement, Feb 25, 10:35 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1035 PM CST Thu Feb 25 2021

OKZ025-026-029-030-260500-
Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK-
1035 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie...north central Cleveland and southwestern
Lincoln Counties Until 1100 PM CST...

AT 1033 PM CST, a thunderstorm was located over southeastern
Oklahoma City, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Pea size hail...

LAT...LON 3529 9743 3544 9755 3579 9700 3557 9681
TIME...MOT...LOC 0433Z 236DEG 49KT 3541 9742

SIX
Special weather statement, Feb 25, 10:39 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1039 PM CST Thu Feb 25 2021

OKZ027>029-260515-
Grady OK-Cleveland OK-McClain OK-
1039 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 1115 PM CST...

AT 1033 PM CST, a thunderstorm was located near Blanchard, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Pea size hail...

LAT...LON 3506 9763 3521 9775 3538 9727 3523 9718
TIME...MOT...LOC 0433Z 238DEG 42KT 3518 9761

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:08 PM CSTSpecial Weather StatementOUNLove37 min
Feb 25, 10:08 PM CSTSpecial Weather StatementOUNSeminole22 min
Feb 25, 10:35 PM CSTSpecial Weather StatementOUNOklahoma25 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.